IPPI

Posted By
2/25/2013 4:29pm
View other posts by
Activity
Replies: 8

Tomorrow i have my 2nd of 4  IPPI infusions.  I had zero side effects from the first infusion but i understand that is normal and the side effects start with 2 through 4.  I still have faith in my Oncologist that this is the right approach even though i was still responding to Zelboraf.

kylez - (2/25/2013 - 8:30pm)

People's side effects to Yervoy vary. I was lucky not to get anything significant at all, no GI problems. Good luck on your treatment.

awillett1991 - (2/25/2013 - 9:52pm)

I don't know if you started Ipi NED or not but I did this- and had aggressive growth in existing mets and fortunately only one new met. I finished Ipi 12/3. When I started Ipi 10/1 I was still responding to Zel also and was only off 3days. Before this my Mel had always been always been slow growing. You might want to push on your onc for scans before 12 wks. Just sayin.

Gene_S - (2/25/2013 - 11:13pm)

My husband had minor side effects of IPPI and some others have as well.  The side effects are as individualized as the response to the treatments, meaning everyone is different.

Good positive mental attitude (PMA) helps some also.  If you wish to read more about my husband his journey is on his profile so you can check it out.  He has been on Ippi for 2 years now and gets his next infusion on Mar. 8.  His clinical trial had a maintenance phase and that is what he is on since the  every 3 weeks for 12 weeks  at the start on Mar. of 2011.  He gets infusions every 12 weeks now.

Age and general health when you start these drugs plays a major component also.  He was 59 when he started and in good health.

Judy (loving wife of Gene Stage IV and now NED)  NED (no evidence of disease)

Live 4 today. Thank God for all he has done for us. Looking forward to enjoying tomorrow.

NYKaren - (2/25/2013 - 11:59pm)

When I recently saw my onc, he mentioned that the whole side-effect = response equation is in question. As for me, I had fairly significant side effects the first time I was on Ipi 2 years ago but only a short-lived response, then when we tried re-induction last spring/summer, I had severe side-effects and had to stop after 3rd infusion.
Everyone is different, most times side-effects start to show up after 2nd or 3rd infusion. The most important thing is for you to read the material they gave you and report any suspected side-effect to your onc immediately. It is especially important to report bowel changes (diarrhea).
Please let us know how you're doing,
Karen

Don't Stop Believing

bigb0624 - (2/27/2013 - 10:50am)

Thank you for sharing this with me. 

buffcody - (2/26/2013 - 4:39am)

I had my fourth dose of ippi on January 2.  Side effects, which are very liveable, have continued till today, itching and rash.  I was fatigued especiallly for a week or so  after the infusions but not in any kind of debilitating way.  I did,  however, become mildly anemic according to my blood counts.  Dr. Judd Wolchok from Sloan-Kettering, one of the most important in the development of ippi therapy, stated a couple of weeks ago that he believes side effects and response are related in the sense that no side effect probably no response.  He said that the responses are not proportional though.  So a mild case of itching and rash such as I have had for three months qualifies as a response that COULD be a sign of it working.  I have always had a small tumor load, so it is difficult to say at this point if I am or not.

NYKaren - (2/26/2013 - 9:06am)

buffcody, you said it better than I did--he did say SEVERITY of side effects is not an indicator of response. It seems to me that most people on yervoy do have some side-effect and mild itching/rash/fatigue/diarrhea seem to be the most prevalent.
Take care,
Karen

Don't Stop Believing

bigb0624 - (2/27/2013 - 10:50am)

Thank you for sharing this.